MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG MINI PLATE, 6-HOLES (1/P); IMPLANT

STRYKER LEIBINGER FREIBURG MINI PLATE, 6-HOLES (1/P); IMPLANT
Model Number 55-10506
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported by the health professional that the patient was implanted with a universal mandible mini plate 1.0mm.It was noticed post-operative, the plate was confirmed to be broken and there was a revision surgery to remove the plate.
 
Additional Manufacturer Narrative
Reported event of a broken plate could be confirmed, because a fragment of the plate (incl.2 and a half holes) was returned.Because of the x-rays provided that were evaluated by stryker health care professional no further physical inspection needs be performed and no material / expanded investigation activities were deemed necessary.The x-rays in company with the complaint information were forwarded to the stryker health care professional.He stated that according to the related instruction for use, the 2.0 mini plates are not indicated for fixation of mandibular fractures, and therefore, the surgeon used this plate off-label.The relevant manufacturing and inspection documents related to the reported device with catalog # 55-10506 have been reviewed.The review showed that the products were manufactured in accordance to specification.The related lot # 1000309128 indicates 158 devices were final released on 2018-jun-21 and accepted into final stock with no reported discrepancies.Based on evaluation there is no indication for an incorrectly working product or any systematic design, material or manufacturing related issue.Therefore, no further corrective and / or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.
 
Event or Problem Description

Brand Name
MINI PLATE, 6-HOLES (1/P)
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
DE  D-79111
MDR Report Key9764756
Report Number0008010177-2020-00011
Device Sequence Number16321970
Product Code JEY
UDI-Device Identifier04546540356222
UDI-Public04546540356222
Combination Product (Y/N)N
PMA/510(K) Number
K014263
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number55-10506
Device Catalogue Number55-10506
Device Lot Number1000309128
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Initial Date Received by Manufacturer 02/09/2020
Supplement Date Received by Manufacturer02/09/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date06/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;